Alert archive / Mississippi / Wind Advisories in 2024
Wind Advisory 1, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Jan 7, 2024, 2:34 PM CST for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Jan 8, 2024, 3:00 PM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2024, 2:34 PM CST (20:34 UTC)
- In effect from
- Jan 8, 2024, 3:00 PM CST
- Expired
- Jan 9, 2024, 6:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516 WWUS74 KJAN 072034 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 234 PM CST Sun Jan 7 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 080445- /O.NEW.KJAN.WI.Y.0001.240108T2100Z-240110T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 234 PM CST Sun Jan 7 2024 ...WIND ADVISORY IN EFFECT FROM 3 PM MONDAY TO 6 PM CST TUESDAY... * WHAT...20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, east central, north central, northeast, northwest, south central, southeast, southwest and west central Mississippi. * WHEN...From 3 PM Monday to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be impacted, especially for high profile pictures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
684 WWUS74 KJAN 081000 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 400 AM CST Mon Jan 8 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081900- /O.CON.KJAN.WI.Y.0001.240108T2100Z-240110T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 400 AM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST TUESDAY... * WHAT...20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, east central, north central, northeast, northwest, south central, southeast, southwest and west central Mississippi. * WHEN...From 3 PM Monday to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be impacted, especially for high profile pictures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
812 WWUS74 KJAN 081803 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1203 PM CST Mon Jan 8 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 090215- /O.CON.KJAN.WI.Y.0001.240108T2100Z-240110T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 1203 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * WHAT...20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, east central, north central, northeast, northwest, south central, southeast, southwest and west central Mississippi. * WHEN...From 3 PM Monday to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be impacted, especially for high profile pictures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
153 WWUS74 KJAN 082152 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 352 PM CST Mon Jan 8 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 090600- /O.CON.KJAN.WI.Y.0001.000000T0000Z-240110T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 352 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * WHAT...20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, east central, north central, northeast, northwest, south central, southeast, southwest and west central Mississippi. * WHEN...From 3 PM Monday to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be impacted, especially for high profile pictures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
788 WWUS74 KJAN 090558 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 1158 PM CST Mon Jan 8 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091400- /O.CON.KJAN.WI.Y.0001.000000T0000Z-240110T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 1158 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * WHAT...20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, east central, north central, northeast, northwest, south central, southeast, southwest and west central Mississippi. * WHEN...From 3 PM Monday to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be impacted, especially for high profile pictures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
191 WWUS74 KJAN 090910 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 310 AM CST Tue Jan 9 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091800- /O.CON.KJAN.WI.Y.0001.000000T0000Z-240110T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 310 AM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, east central, north central, northeast, northwest, south central, southeast, southwest and west central Mississippi. * WHEN...From 3 PM Monday to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be impacted, especially for high profile pictures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
341 WWUS74 KJAN 091558 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 958 AM CST Tue Jan 9 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 100000- /O.CON.KJAN.WI.Y.0001.000000T0000Z-240110T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 958 AM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, east central, north central, northeast, northwest, south central, southeast, southwest and west central Mississippi. * WHEN...Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be impacted, especially for high profile pictures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:19 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 7, 11:19 AM CST, 3 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1119 AM CST Sun Jan 7 2024
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 944 AM CST Sun Jan 7 2024
Cool start to this morning with lows in the lower to middle 30s
areawide with some readings holding closer to 40 over the E/NE due
to some low clouds lingering. Also, there was some dense fog in
the SW which is dissipating now. Rest of today will be seasonal
and sunny with increasing high clouds by afternoon. Tonight will
be another cool one with widespread 30s.
Focus of the forecast package will shift to the by weather system
and potential impacts for Monday night. New 12z data is coming in
and following trends, some changes will be made to focus more of
the potential threats and offer timing of hazards. Generally
speaking, timing will be focused into the Monday Night period.
/CME/
&&
.DISCUSSION...
Issued at 431 AM CST Sun Jan 7 2024
Today and Tonight: Local radars show a few very light returns just
north of our northeast most zones. This activity may result in brief
sprinkles around the Columbus area but no measurable precipitation
is expected in our CWA through tonight. Early morning satellite
imagery showed the remains of an eroding layer of stratus over east
Mississippi. In the west where this stratus layer cleared hours ago,
patchy fog has developed but will rapidly dissipate after sunrise.
Early morning surface analysis had a 1020mb high centered over
southern Louisiana. This surface high will shift east, becoming
centered over our southern zones this afternoon and then continue
shifting east of Mississippi tonight. With shortwave ridging
developing over our CWA today combined with the surface high moving
across our CWA, temperatures will top out warmer than on Saturday.
Afternoon highs will be near normal in the mid to upper 50s. Tonight
as the surface high shifts east, a large closed low and attendant
surface low will shift east of the Four Corners region. This will
result in increasing return flow toward morning and result in warmer
morning lows across the southwest half of the CWA. /22/
Monday Through Tuesday
The forecast remains consistent for an impactful storm system
moving across the area Monday night into early Tuesday morning.
This system brings the threat for severe weather across much of
the Southern portions of our CWA. The primary risks associated
with this event will be severe thunderstorms, heavy downpours,
widespread strong winds, hail up to a quarter size and possible
tornadoes(mainly for SE portions of CWA). Threat for severe will
almost split our CWA in half along the I-20 corridor as the more
favorable storm environment will be below I-20. Gradients will
tighten during the event leading to gusts of up to 40 to 50 mph
throughout the event and into Tuesday with sustained winds in the
realm of 20 to 25mph. Heavy downpours are to be expected
throughout the CWA with 1-2 inches expected in areas above I-20
and West of I-55 with and areas below and East 2-4 inches are to
be expected with locally higher amounts. As the system will track
nearer to the coast S/SE portions of our CWA will be at risk for
flash flooding especially in urban areas thus a FFW will take
effect overnight Monday into Tuesday morning.
Mid Week through Late Week: Behind the system dry and mild
conditions will persist as temperatures will return to near normal.
A shortwave trough will be the next system of concern with the
system possibly bringing some additional rounds of showers and
stormy weather. Behind this will be a significantly colder air
mass plunging down to our area from Canada brining the potential
for a wintry mix. /KP/
&&
.AVIATION...
(18Z TAFS)
Issued at 1113 AM CST Sun Jan 7 2024
Quiet first portion of the TAF period with mostly clear skies and
light winds. Things begin to change in the 07-10z timeframe as we
see return flow begin on the back side of the surface high and low
level winds increase in response to the large developing system
that will impact the region later Monday. For the TAFs, look for
the SW/S areas to see llws in the 12-15z window along with
increasing SW winds and gusts. Precip will hold off until after
18z...so next forecast will capture precip timing. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 56 36 59 43 / 0 0 90 100
Meridian 56 33 58 42 / 0 0 90 100
Vicksburg 57 36 61 40 / 0 0 100 100
Hattiesburg 58 36 64 47 / 0 0 90 100
Natchez 57 39 63 41 / 0 0 90 100
Greenville 54 34 56 42 / 0 0 100 100
Greenwood 54 34 56 42 / 0 0 90 100
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch from Monday evening through Tuesday morning for
MSZ061>066-072>074.
LA...None.
AR...None.
&&
CME/KP/The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:57 AM CST | Flood Watch | JAN | Clarke, Covington, Forrest, Franklin, Jasper, Jefferson Davis and 7 more | 51 hr |
Nearby
Wind Advisories in Mississippi, 2024Wind Advisories in Louisiana, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.